Alert archive / Missouri / Freeze Watches in 2012
Freeze Watch 2, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze watch at Oct 25, 2012, 3:47 PM CDT for 10 counties in Illinois; 29 counties in Missouri. It took effect at Oct 27, 2012, 3:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 25, 2012, 3:47 PM CDT (20:47 UTC)
- In effect from
- Oct 27, 2012, 3:00 AM CDT
- Expired
- Oct 26, 2012, 3:35 AM CDT
- In force
- Issued by
- NWS St. Louis, MO
All 39 counties
Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Pike County, IL, Saint Clair County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 38 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -488 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
603 WWUS73 KLSX 252047 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 347 PM CDT THU OCT 25 2012 ...A HARD FREEZE IS POSSIBLE LATE FRIDAY NIGHT/EARLY SATURDAY MORNING... .A STRONG COLD FRONT IS CURRENTLY MOVING THROUGH THE REGION WITH MUCH COOLER TEMPERATURES BEHIND THE FRONT. A CANADIAN HIGH PRESSURE SYSTEM WILL SLOWLY BUILD SOUTH AND EASTWARD WITH TIME BRINGING CLEAR SKIES...LIGHT WINDS...AND DEWPOINTS IN LOW TO MID 20S. THESE CONDITIONS WILL LIKELY SUPPORT WIDESPREAD FROST AND SUBFREEZING CONDITIONS LATE FRIDAY NIGHT AND EARLY SATURDAY. ILZ058-059-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072>075-084-085-099-260900- /O.NEW.KLSX.FZ.A.0002.121027T0800Z-121027T1300Z/ GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-LEWIS MO- SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...QUINCY...EDWARDSVILLE...BELLEVILLE... HANNIBAL...BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS...FARMINGTON 347 PM CDT THU OCT 25 2012 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * TIMING...LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING * TEMPERATURES...UPPER 20S TO LOW 30S * IMPACTS...DAMAGE TO CROPS AND VEGETATION PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GOSSELIN
2 follow-up statements
353 WWUS73 KLSX 260257 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 957 PM CDT THU OCT 25 2012 ...A HARD FREEZE IS POSSIBLE LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING... .A CANADIAN HIGH PRESSURE SYSTEM WILL SLOWLY BUILD SOUTH AND EASTWARD INTO OUR AREA BEHIND A STRONG COLD FRONT. THIS WILL LEAD TO CLEAR SKIES...LIGHT WINDS...AND DEW POINTS IN THE LOW TO MID 20S BY FRIDAY NIGHT. THESE CONDITIONS WILL LIKELY SUPPORT WIDESPREAD FROST AND SUBFREEZING CONDITIONS LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. ILZ058-059-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072>075-084-085-099-261000- /O.CON.KLSX.FZ.A.0002.121027T0800Z-121027T1300Z/ GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-LEWIS MO- SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...QUINCY...EDWARDSVILLE...BELLEVILLE... HANNIBAL...BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS...FARMINGTON 957 PM CDT THU OCT 25 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * TIMING...SUBFREEZING TEMPERATURES ARE POSSIBLE LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * IMPACTS...SUBFREEZING TEMPERATURES MAY CAUSE DAMAGE TO CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GKS
105 WWUS73 KLSX 260835 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 335 AM CDT FRI OCT 26 2012 ...A HARD FREEZE IS POSSIBLE LATE TONIGHT AND EARLY SATURDAY MORNING... .A CANADIAN HIGH PRESSURE SYSTEM WILL CONTINUE TO SLOWLY BUILD SOUTH AND EASTWARD INTO OUR AREA BEHIND A STRONG COLD FRONT. THIS WILL LEAD TO CLEAR SKIES...LIGHT WINDS...AND DEW POINTS IN THE MID 20S BY TONIGHT. THESE CONDITIONS WILL LIKELY SUPPORT SUBFREEZING CONDITIONS LATE TONIGHT AND EARLY SATURDAY MORNING. ILZ058-059-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072>075-084-085-099-262200- /O.UPG.KLSX.FZ.A.0002.121027T0800Z-121027T1300Z/ /O.NEW.KLSX.FZ.W.0005.121027T0800Z-121027T1300Z/ GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-LEWIS MO- SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...QUINCY...EDWARDSVILLE...BELLEVILLE... HANNIBAL...BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS...FARMINGTON 335 AM CDT FRI OCT 26 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...SUBFREEZING TEMPERATURES ARE POSSIBLE LATE TONIGHT AND EARLY SATURDAY MORNING. * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * IMPACTS...SUBFREEZING TEMPERATURES MAY CAUSE DAMAGE TO CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ BYRD
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze watch went out at Oct 25, 3:41 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 25, 3:41 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT THU OCT 25 2012
.SHORT TERM...
ISSUED AT 239 PM CDT THU OCT 25 2012
(TONIGHT)
A STRONG COLD FRONT WILL CONTINUE MOVING SEWD THROUGH THE CWA
TONIGHT WITH POSTFRONTAL SHRA SPREADING ACROSS THE AREA. PCPN
COVERAGE SHOULD DIMINISH OVER MOST OF THE AREA AFTER 06Z BASED ON
MODEL FCSTS OF FRONTOGENETICAL FORCING FROM THE SFC THROUGH 700MB.
AN ISOLATED THUNDERSTORM ALONG THE SLOPED FRONTAL SFC IS POSSIBLE
THIS AFTN BUT OVERALL INSTABILITY PROFILES SUGGEST ONLY LIMITED
TSRA POTENTIAL. THE STRONG WIND GUSTS ONGOING AT AFD ISSUANCE
SHOULD SUBSIDE AFTER SUNSET HOWEVER SUSTAINED WINDS ARE EXPECTED
TO REMAIN BETWEEN 10-15 KTS FOR MOST OF THE NIGHT DUE TO THE TIGHT
SFC PRESSURE GRADIENT. TEMPERATURES WILL CONTINUE FALLING THROUGH
THE NIGHT DUE TO STRONG CAA AT LOW LEVELS WITH OVERNIGHT LOWS IN
THE 30S AND 40S...AN IMPRESSIVE SWING FROM THE WIDESPREAD 70S AND
80S NOTED THIS AFTN.
KANOFSKY
&&
.LONG TERM...
ISSUED AT 323 PM CDT THU OCT 25 2012
(FRIDAY THROUGH SATURDAY)
MODEL GUIDANCE HAS TRENDED JUST A BIT FASTER WITH TIMING OF
FROPA/ASSOCIATED WEATHER IMPACTS AFFECTING FAR SE CWA TOMORROW
MORNING. CURRENTLY HAVE SKIES SCATTERING/CLEARING OUT QUICKLY EARLY
TOMORROW WHICH IS SUPPORTED BY MODEL RH PLOTS. HOWEVER...AM A BIT
CONCERNED LOOKING UPSTREAM IN CENTRAL PLAINS WHICH IS CURRENTLY
EXPERIENCING BKN-OVC MVFR CEILINGS. IF LOW CLOUDS HANG ON A BIT
LATER THAN ANTICIPATED...HIGH TEMPERATURES MAY BE A BIT COOLER.
REGARDLESS...EXPECT HIGHS NEARLY 30 DEGREES COOLER TOMORROW IN SOME
AREAS AS STRONG CAA REIGNS THROUGH THE DAY WITH THE 0C 850-HPA
ISOTHERM ADVANCING TO THE CENTRAL PORTION OF THE CWA BY 0000 UTC
SATURDAY.
MAIN CONCERN FOR THE SHORT-TERM PERIOD WILL BE LOW TEMPERATURES ON
FRIDAY NIGHT/EARLY SATURDAY MORNING. WITH CLEAR SKIES...SFC RIDGE
AXIS DRAPED FROM C MO TO NE MO...LIGHT WINDS...AND L/M 20S DEWPOINTS
ADVECTING IN FROM THE NW...EXCELLENT RADIATIONAL COOLING
CONDITIONS SHOULD BE PREVALENT. WITH LOW TEMPERATURES RANGING FROM
27-32...WILL BE ISSUING A FREEZE WATCH THOSE COUNTIES ALONG AND
WEST OF MISSISSIPPI RIVER. THE WATCH VERY WELL MAY NEED TO BE
UPGRADED TO A WARNING IF FORECAST CONFIDENCE INCREASES WITH TIME.
(SUNDAY THROUGH THURSDAY)
DRY WEATHER WITH BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH THE
REST OF THE PERIOD. NIGHTTIME LOWS WILL BE QUITE CHILLY...WITH THE
COLDEST NIGHT EXPECTED TO BE MONDAY MORNING WHICH MAY BRING ANOTHER
WIDESPREAD FREEZE TO MOST OF THE AREA. A BIT MORE UNCERTAINTY WITH
REGARDS TO SUBFREEZING TEMPERATURES ON SATURDAY NIGHT/SUNDAY MORNING
DUE TO EXPECTED CLOUD COVER. SFC WINDS WILL REMAIN LIGHT/NORTHERLY
THROUGH THE EXTENDED AS SFC RIDGE AXIS REMAINS QUASI-STATIONARY. AT
MID/UPPER LEVELS OF THE ATMOSPHERE...INITIALLY NW FLOW WILL VEER TO
A MORE NORTHERLY COMPONENT AS HURRICANE SANDY PHASES WITH A NORTHERN
STREAM SHORTWAVE TROUGH SOMETIME LATE MONDAY/EARLY TUESDAY OVER THE
EASTERN SEABOARD. THIS LARGE AND POWERFUL SYSTEM WILL ACT TO BLOCK
UPSTREAM FLOW...KEEPING THE LSX CWA COOL AND DRY THROUGH NEXT
THURSDAY.
GOSSELIN
&&
.AVIATION...
ISSUED AT 1140 AM CDT THU OCT 25 2012
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTN AND
TONIGHT WITH PCPN AND EXTENSIVE MVFR CLOUDINESS OVERSPREADING THE
TERMINALS IN ITS WAKE. CIGS ARE EXPECTED TO OCCASIONALLY FALL TO
IFR /ESPECIALLY IN AREAS OF PCPN/ WITH LITTLE IMPROVEMENT UNTIL
LATER IN THE TAF PD WHEN THE FRONT AND ITS ASSOCIATED CLOUDINESS
HAVE MOVED SOUTHEAST OF THE AREA. SCT SHRA AND PERHAPS A
THUNDERSTORM ARE POSSIBLE WITH LIFT ALONG THE FRONT THIS AFTN
HOWEVER CONFIDENCE IN TSRA IS FAIRLY LOW. REGARDLESS OF
CONVECTIVE TRENDS...SEVERAL HOURS OF POSTFRONTAL SHRA ARE EXPECTED
AT ALL TAF SITES. INITIALLY SLY TO SWLY WINDS ABRUPTLY TURN NWLY
AFTER FROPA WITH GUSTS SUBSIDING AFTER SUNSET. A TIGHT PRESSURE
GRADIENT SHOULD KEEP WINDS AROUND 10 KTS OVERNIGHT.
SPECIFICS FOR KSTL...A STRONG COLD FRONT WILL MOVE THROUGH THE
TERMINAL BETWEEN 21Z AND 00Z WITH SWLY WINDS ABRUPTLY TURNING
NWLY AND MVFR CIGS OVERSPREADING KSTL AFTER FROPA. SCT SHRA AND
ISO TSRA ARE POSSIBLE WITH THE FRONT THIS AFTN HOWEVER CONFIDENCE
IN TSRA IS FAIRLY LOW. WILL CONTINUE WITH VCTS MENTION AT KSTL FOR
A FEW HOURS UNTIL CONVECTIVE TRENDS BECOME MORE CLEAR. REGARDLESS
OF CONVECTIVE TRENDS...SEVERAL HOURS OF POSTFRONTAL SHRA ARE
LIKELY. MVFR/IFR CONDITIONS PERSIST THROUGH MOST OF THE OVERNIGHT
HOURS WITH GRADUAL CLEARING BY DAYBREAK.
KANOFSKY
&&
.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS 39 54 34 54 / 80 10 0 5
QUINCY 32 51 29 51 / 40 5 0 5
COLUMBIA 32 52 28 53 / 20 5 0 5
JEFFERSON CITY 33 53 28 53 / 30 5 0 5
SALEM 43 53 34 54 / 80 30 10 0
FARMINGTON 38 53 31 53 / 80 20 5 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-
FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-KNOX MO-LEWIS
MO-LINCOLN MO-MADISON MO-MARION MO-MONITEAU MO-MONROE MO-
MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-SHELBY
MO-ST. CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST.
LOUIS MO-STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN
IL-MADISON IL-MONROE IL-PIKE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Oct 25, 4:00 AM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT THU OCT 25 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 400 AM CDT THU OCT 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TILLY
Nearby
Freeze Watches in Missouri, 2012Freeze Watches in Illinois, 2012Every freeze watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.